MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN AP FEM CUTTING BLK SZ 4; PSTHSS, KNEE, PTLL/FMRTBL, SM-CNSTRND, UNCMNTD, PRS, CATD, PLMR/MTL/PLMR

SMITH & NEPHEW, INC. LGN AP FEM CUTTING BLK SZ 4; PSTHSS, KNEE, PTLL/FMRTBL, SM-CNSTRND, UNCMNTD, PRS, CATD, PLMR/MTL/PLMR
Catalog Number 71434409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while evising a zimmer uni knee to a s&n legion revision knee, cutting block sheared in half while trying to make champher cuts.Doctor had to "free hand" cut the femur.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual examination of the returned block indicated that the two small junctions between the two larger sections of the cutting block were fractured.The area near the fractures showed signs of possible gouging from the saw blade.The cause for the cutting block fracture was likely due to the cutting blade gouging the cutting block in the area where the anterior and posterior portions of the block are connected in combination with the small cross-sectional area of that region.This could raise the stresses in that region and reduce the load necessary to cause fracture of the cutting block.A review of complaint history did not reveal additional complaints for the listed batch.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN AP FEM CUTTING BLK SZ 4
Common Device Name
PSTHSS, KNEE, PTLL/FMRTBL, SM-CNSTRND, UNCMNTD, PRS, CATD, PLMR/MTL/PLMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7688847
Report Number1020279-2018-01276
Device Sequence Number1018401
Product Code MBH
UDI-Device Identifier03596010549174
UDI-Public03596010549174
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71434409
Device Lot Number06CM16813
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date07/15/2018
Supplement Report FDA Received Date07/31/2018
Patient Sequence Number1